Alert archive / Wisconsin / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 3, 2012, 3:37 AM CDT for Polk County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 3:37 AM CDT (08:37 UTC)
- Expired
- May 3, 2012, 4:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 128 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
084 WWUS83 KMPX 030837 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 AM CDT THU MAY 3 2012 MNZ053-WIZ014-015-030915- BARRON-CHISAGO-POLK- 337 AM CDT THU MAY 3 2012 AT 335 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUSHING. THIS STORM WAS MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CUSHING. CENTURIA. LUCK. MCKINLEY. COMSTOCK. CUMBERLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4563 9196 4538 9196 4543 9276 4564 9269 TIME...MOT...LOC 0837Z 272DEG 39KT 4559 9260 $$ AJZ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 2, 11:21 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 2, 11:21 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1121 PM CDT WED MAY 2 2012 .DISCUSSION... SYNOPSIS...UPPER PATTERN THIS AFTERNOON CONTINUES TO SHOW WSW FLOW IN PLACE ACROSS THE NRN PLAINS INTO THE UPPER GREAT LAKES...AS STRONG SUB-TROPICAL RIDGING REMAINS ANCHORED OVER THE SOUTHEAST US. THERE IS CURRENTLY A NICE UPPER JET STREAK WORKING ACROSS SODAK INTO NRN MN...WITH SHORTWAVE ENERGY CURRENTLY IN WY EXPECTED TO FOLLOW THE JET INTO NW MN THIS EVENING. THIS UPPER AIR PATTERN LOOKS TO REMAIN MORE OR LESS IN PLACE THROUGH THE REST OF THIS WORK WEEK. THIS WEEKEND...A STRONGER TROUGH WILL WORK ACROSS THE ROCKIES INTO THE NRN PLAINS AS UPPER RIDGING BUILDS UP INTO THE GREAT LAKES. THIS UPPER TROUGH IS CURRENTLY FORECAST BY THE MED RANGE MODELS TO CUT OFF OVER SRN CAN AND LINGER ACROSS THE AREA INTO THE MIDDLE OF NEXT WEEK. AT THE SFC...THE FLOW PATTERN THIS AFTERNOON IS RATHER DIFFUSE ACROSS THE AREA. COOL FRONT THAT WORKED INTO WRN MN OVERNIGHT HAS STALLED OUT ACROSS THE AREA FROM REDWOOD FALLS UP THROUGH RUSH CITY. PRESSURE GRADIENT IS QUITE BAGGY...SO THERE REALLY IS NO CONVERGENCE ALONG THE BOUNDARY...ONLY A STRONG MOISTURE GRADIENT...WITH DEWPS DOWN AROUND 40 IN THE AXN AREA...WITH AN INCREASE INTO THE LOWER 60S ACROSS SRN/SE MN. THROUGH THE REST OF THIS WORK WEEK...THE MOISTURE GRADIENT LOOKS TO JUST WAFFLE AROUND THE CWA. THERE WILL BE TWO DOMINATE AND RATHER PERSISTENT SFC FEATURES THROUGH FRIDAY...HIGH PRESSURE OVER HUDSON BAY AND LEE SIDE TROUGHING/LOW PRESSURE OVER THE CENTRAL PLAINS. THIS WILL EVENTUALLY ACT TO REORIENT THE MOISTURE GRADIENT FROM ITS CURRENT SW-NE ORIENTATION OVER TO A NW TO SE ORIENTATION BY FRIDAY. OVER THE WEEKEND...STRONGER FRONTS/INVERTED TROUGHS LOOK TO MOVE ACROSS THE REGION FRI NIGHT AND AGAIN SAT NIGHT. BEHIND THE SAT NIGHT FRONT...THERE ARE INDICATIONS FOR HIGH PRESSURE TO WORK IN ON MORE NW FLOW ALOFT...WITH THE FIRST HALF OF NEXT WEEK LOOKING COOLER AND DRIER/LESS ACTIVE. FOR PRECIP CHANCES...CONFIDENCE IS PROBABLY THE HIGHEST AT THIS POINT FOR THE FEATURE COMING THROUGH SATURDAY NIGHT. TILL THEN...WE KEEP THE MOISTURE GRADIENT...AND THEREFORE INSTABILITY GRADIENT IN THE AREA...WHICH MAKES IT HARD TO RULE OUT THUNDERSTORMS AT ANY POINT REALLY THROUGH SAT NIGHT. FOR THIS AFTERNOON...MESOANALYIS HAS SHOWN MLCAPES INCREASE TO 1500-2500 J/KG FROM SRN MN BACK INTO WRN IA/ERN NEB WITH LITTLE/NO CIN INDICATED. FORTUNATELY...THE DIFFUSE AND EVEN DIFFLUENT NATURE OF THE SFC WIND FIELD ACROSS IA HAS KEPT STORMS FROM DEVELOPING...BUT CU FIELD OVER ERN NEB LOOKING A BIT MORE PERTURBED IN REGION OF STRONGER SFC CONVERGENCE ALONG THE INVERTED TROUGH. CURRENT THINKING IS THAT STORMS WILL DEVELOP OVER ERN NEB IN THE NEXT TWO HOURS AND QUICKLY CONGEAL INTO AN MCS THAT THEN TRACKS ACROSS THE NOSE OF WHAT WILL BE A STRENGTHENING LLJ. HOW FAR NORTH THIS LLJ GOES WILL DETERMINE OUR CONVECTIVE POTENTIAL TONIGHT...BUT LOOKING AT THE CURRENT RUC...IT WOULD FAVOR A MAJORITY OF THE ACTIVITY STAYING SOUTH ACROSS IA. FURTHER NORTH...A NICE FIELD OF ACCUS IS PRESENT ON SATELLITE ACROSS NODAK AT THE MOMENT. THE RUC ALONG WITH MOST OTHER MODELS SHOW THE WY WAVE WORKING ACROSS THE DAKOTAS INTO NRN MN TONIGHT...WAA ASSOCIATED WITH THIS FEATURE WILL LIKELY TAKE AN AREA OF SHOWERS/STORMS ACROSS CENTRAL/NRN MN. AS A RESULT...EXPECT NRN AND SRN/SE SECTIONS OF THE CWA TO HAVE THE BEST POTENTIAL FOR SHRA/TSRA TONIGHT...WITH IT BEING VERY POSSIBLE THAT LITTLE HAPPENS IN BETWEEN. FOR THURSDAY AND FRIDAY...THE HUDSON HIGH LOOKS TO SLOWLY GAIN STRENGTH THROUGH THE PERIOD...WITH THE HOPE THAT IT POSSIBLY GIVES A DRY THURSDAY NIGHT THROUGH FRIDAY MORNING. FOR THURSDAY...THE BIG QUESTION IS WHAT HAPPENS AT THE SFC. SREF/NAM/GFS SHOW AN INVERTED TROUGH/WEAK SFC LOW MOVING INTO SW MN BY THE AFTERNOON...WITH MLCAPE VALUES AGAIN INCREASING TO BETWEEN 1000 AND 2000 J/KG. IF THIS OCCURS...THUNDER CHANCES WOULD BE HIGHEST ACROSS WRN MN...SO HAD TO DRAG CHANCE POPS BACK ACROSS THE ENTIRE CWA FOR THEN. IF THIS SCENARIO DOES PLAY OUT...THEN THE SLIGHT RISK IN THE DAY 2 OUTLOOK FOR SW MN IS WARRANTED...OTHERWISE WE WOULD JUST SEE SOME WIDELY SCATTERED THUNDERSTORMS ALONG THE BOUNDARY. FOR FRIDAY...IT IS LOOKING THE HUDSON HIGH WILL HELP CUT OFF PRECIP DURING THE MORNING...BUT INCREASING WAA DURING THE AFTERNOON IN RESPONSE TO A SHORTWAVE MOVING ACROSS THE DAKOTAS WILL LEAD TO AN INCREASING THREAT FOR SHOWERS...ESPECIALLY FOR THE NW MPX CWA. THIS WEEKEND...THE MODELS POINT TO A COUPLE OF POTENTIAL SFC WAVES TO WORK THROUGH. FOR SAT NIGHT...THE ECWMF IS BY FAR THE MOST AGGRESSIVE WITH PRECIP ASSOCIATED WITH THIS FEATURE...WHILE MORE AGREEMENT BETWEEN THE MODELS EXISTS WITH THE FEATURE FOR SAT NIGHT INTO SUNDAY...WITH HIGH CHANCE/LIKELY POPS FOR THEN. AT THIS POINT...THE SEVERE THREAT WITH ANY OF THIS ACTIVITY LOOKS TO BE LOW...AS BEST MOISTURE/INSTABILITY LOOKS TO REMAIN SOUTH OF THE AREA CLOSER TO THE SFC LOW THAT IS FORECAST TO WORK ACROSS MO. GOING INTO NEXT WEEK...WE ARE LIKELY HOLDING ON TO POPS INTO MONDAY A BIT TOO LONG WHEN LOOKING AT THE 02.12 ECWMF/GFS AS SFC RIDGING LOOKS TO POSSIBLY GIVE US A FEW DAYS OF COOLER AND DRIER WEATHER FOR THE FIRST HALF OF NEXT WORK WEEK. && .AVIATION.../06Z TAF ISSUANCE/ VERY DIFFUSED FRONTAL BOUNDARY REMAINS OVER THE UPPER MIDWEST WILL SLOWLY DRIFT SOUTH DURING THE PERIOD. THUNDERSTORMS WERE ONGOING OVER WESTERN MN AND PARTS OF WESTERN WISCONSIN. THUNDERSTORM ACTIVITY OVER WESTERN WISCONSIN SHOULD CONTINUE TO MOVE EAST. WEATHER CONDITIONS WILL LOWER BRIEFLY TO IFR CONDITIONS IN STRONG THUNDERSTORMS. ELSEWHERE...WEATHER CONDITIONS WILL LOWER BETWEEN 1500-2500 FEET NEAR THE FRONTAL BOUNDARY OVER CENTRAL AND SOUTHERN MINNESOTA AND WESTERN WISCONSIN OVERNIGHT. CONDITIONS IMPROVING DURING BY AFTERNOON...WITH CLOUDS/CEILINGS GENERALLY AT OR ABOVE 3000 FEET AGL. KMSP...WEATHER CONDITIONS LOWERING DOWN TO 2500-3500 FEET AGL OVERNIGHT...ISOLATED SHRA/TSRA POSSIBLE. CONDITIONS IMPROVING BY AFTERNOON THURSDAY WITH CEILINGS AT OR ABOVE 4000 FEET AGL. OTLK... THURSDAY CHC OF SHRA/TSRA IN AFTERNOON. FRIDAY...MVFR POSSIBLE BEHIND COLD FRONT FOR A TIME. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, May 2, 5:13 PM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 513 PM CDT WED MAY 2 2012 MNZ064>070-073>078-082>085-091>093-WIZ024-026-028-032215- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-PIERCE-PEPIN-EAU CLAIRE- 513 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THE THREAT OF THUNDERSTORMS WILL INCREASE OVER SOUTHERN MINNESOTA AND PART OF WEST CENTRAL WISCONSIN DURING THE EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE NEAR THE IOWA BORDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY STILL BE ONGOING OVER THE AREA THURSDAY MORNING SOME OF WHICH COULD STILL STRONG. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND. THE THREAT OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN LATER THURSDAY. MNZ041>045-047>063-WIZ014>016-023-025-027-032215- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-POLK- BARRON-RUSK-ST. CROIX-DUNN- 513 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN OVERNIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY STILL BE ONGOING OVER THE AREA THURSDAY MORNING SOME OF WHICH COULD STILL STRONG. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND. THE THREAT OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 3, 1:17 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
117 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HAIL LITCHFIELD 45.12N 94.53W
05/03/2012 M1.00 INCH MEEKER MN FIRE DEPT/RESCUE
&&
AJZLocal storm report, May 3, 1:30 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
130 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM HAIL LITCHFIELD 45.12N 94.53W
05/03/2012 M1.00 INCH MEEKER MN STORM CHASER
&&
AJZSpecial weather statement, May 3, 1:59 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
159 AM CDT THU MAY 3 2012
MNZ049-051-053-058>062-066-068-030815-
ANOKA-CARVER-CHISAGO-HENNEPIN-MCLEOD-MEEKER-RAMSEY-SHERBURNE-STEARNS-
WRIGHT-
159 AM CDT THU MAY 3 2012
...THUNDERSTORMS MOVING INTO OVER ANOKA...CARVER...CHISAGO...
HENNEPIN...MCLEOD...MEEKER...RAMSEY...SHER BURNE...STEARNS AND
WRIGHT COUNTIES THROUGH 315 AM CDT...
AT 154 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF BECKER
TO 3 MILES NORTHEAST OF COKATO TO CORVUSO. THESE STORMS WERE MOVING
EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.
LAT...LON 4542 9351 4539 9297 4497 9323 4481 9380
4495 9471 4513 9437 4553 9394
TIME...MOT...LOC 0658Z 280DEG 31KT 4542 9375 4510 9409
4496 9457Local storm report, May 3, 2:21 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
221 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM HAIL BUFFALO 45.18N 93.87W
05/03/2012 M0.75 INCH WRIGHT MN STORM CHASER
DIME SIZE HAIL.
&&
AJZLocal storm report, May 3, 2:26 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
226 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL S HANSKA 44.15N 94.49W
05/02/2012 M0.88 INCH BROWN MN TRAINED SPOTTER
0540 PM HAIL S HANSKA 44.15N 94.49W
05/02/2012 M1.00 INCH BROWN MN TRAINED SPOTTER
0610 PM HAIL 4 N LAKE CRYSTAL 44.16N 94.22W
05/02/2012 E0.75 INCH BLUE EARTH MN TRAINED SPOTTER
0627 PM HAIL 4 WNW MANKATO 44.20N 94.07W
05/02/2012 E1.00 INCH NICOLLET MN TRAINED SPOTTER
0627 PM HAIL 3 WNW MANKATO 44.18N 94.04W
05/02/2012 M1.25 INCH NICOLLET MN TRAINED SPOTTER
0635 PM HAIL 3 WNW MANKATO 44.18N 94.04W
05/02/2012 M1.25 INCH NICOLLET MN TRAINED SPOTTER
0636 PM HAIL 2 WNW MANKATO 44.18N 94.04W
05/02/2012 M1.25 INCH NICOLLET MN TRAINED SPOTTER
0637 PM HAIL 2 NNE MANKATO 44.19N 93.97W
05/02/2012 M1.00 INCH BLUE EARTH MN TRAINED SPOTTER
0640 PM HAIL 2 N NORTH MANKATO 44.21N 94.03W
05/02/2012 M2.00 INCH NICOLLET MN TRAINED SPOTTER
0645 PM HAIL 2 N NORTH MANKATO 44.21N 94.03W
05/02/2012 M2.50 INCH NICOLLET MN TRAINED SPOTTER
0645 PM HAIL 2 S SPRINGFIELD 44.21N 94.98W
05/02/2012 M1.00 INCH BROWN MN FIRE DEPT/RESCUE
0700 PM HAIL 3 S COBDEN 44.24N 94.85W
05/02/2012 M0.88 INCH BROWN MN TRAINED SPOTTER
0708 PM HAIL 1 S WATERVILLE 44.21N 93.57W
05/02/2012 E1.50 INCH LE SUEUR MN TRAINED SPOTTER
0709 PM HAIL 1 E WATERVILLE 44.22N 93.55W
05/02/2012 M1.00 INCH LE SUEUR MN TRAINED SPOTTER
0710 PM HAIL 1 E WATERVILLE 44.22N 93.55W
05/02/2012 M2.00 INCH LE SUEUR MN TRAINED SPOTTER
0715 PM TSTM WND GST 1 NNE WASECA 44.09N 93.49W
05/02/2012 M57.00 MPH WASECA MN TRAINED SPOTTER
0715 PM HAIL MORRISTOWN 44.22N 93.44W
05/02/2012 M1.00 INCH RICE MN LAW ENFORCEMENT
MEASURED AT EOC
0715 PM TSTM WND GST MORRISTOWN 44.22N 93.44W
05/02/2012 M51.00 MPH RICE MN LAW ENFORCEMENT
MEASURE AT EOC
0719 PM HAIL WASECA 44.08N 93.50W
05/02/2012 E1.00 INCH WASECA MN TRAINED SPOTTER
0729 PM HAIL WARSAW 44.25N 93.39W
05/02/2012 M1.00 INCH RICE MN LAW ENFORCEMENT
0729 PM FLASH FLOOD WARSAW 44.25N 93.39W
05/02/2012 RICE MN LAW ENFORCEMENT
LOCALIZED FLOODING
0730 PM HAIL 3 NW MEDFORD 44.20N 93.29W
05/02/2012 M1.00 INCH RICE MN TRAINED SPOTTER
0733 PM HAIL 8 SW NEW ULM 44.23N 94.57W
05/02/2012 M1.00 INCH BROWN MN TRAINED SPOTTER
DELAYED REPORT..QUARTER SIZE HAIL. TIME ESTIMATED FROM
RADAR.
0735 PM HAIL ZUMBROTA 44.29N 92.67W
05/02/2012 M0.75 INCH GOODHUE MN TRAINED SPOTTER
0736 PM HAIL 1 SW FARIBAULT 44.29N 93.29W
05/02/2012 M1.25 INCH RICE MN TRAINED SPOTTER
0736 PM HAIL 8 SW NEW ULM 44.23N 94.57W
05/02/2012 M1.00 INCH BROWN MN TRAINED SPOTTER
0740 PM HAIL 3 W ZUMBROTA 44.30N 92.73W
05/02/2012 M1.00 INCH GOODHUE MN TRAINED SPOTTER
0742 PM HAIL FARIBAULT 44.30N 93.27W
05/02/2012 M1.00 INCH RICE MN TRAINED SPOTTER
0750 PM FLASH FLOOD FARIBAULT 44.30N 93.27W
05/02/2012 RICE MN LAW ENFORCEMENT
CAR UNDER FIVE FEET OF WATER.
0756 PM HAIL NEW ULM 44.31N 94.46W
05/02/2012 M0.75 INCH BROWN MN TRAINED SPOTTER
0800 PM HEAVY RAIN 8 SW NEW ULM 44.23N 94.57W
05/02/2012 M2.50 INCH BROWN MN TRAINED SPOTTER
DELAYED REPORT...MEASURED 2.5 INCHES OF RAIN IN LESS THAN
30 MIN...
0844 PM FLASH FLOOD WANAMINGO 44.31N 92.79W
05/02/2012 GOODHUE MN TRAINED SPOTTER
FLOODING OVER HIGHWAY 57
0900 PM HEAVY RAIN WANAMINGO 44.31N 92.79W
05/02/2012 M2.20 INCH GOODHUE MN TRAINED SPOTTER
0910 PM HAIL PEPIN 44.44N 92.15W
05/02/2012 E1.00 INCH PEPIN WI PUBLIC
BP EMPLOYEE REPORTED AT LEAST QUARTER SIZE HAIL WITH
HEAVY RAIN.
0922 PM HEAVY RAIN ZUMBROTA 44.29N 92.67W
05/02/2012 M1.93 INCH GOODHUE MN EMERGENCY MNGR
0932 PM HAIL 4 N NASSAU 45.13N 96.43W
05/02/2012 M0.88 INCH LAC QUI PARLE MN TRAINED SPOTTER
0942 PM HAIL 4 NE NASSAU 45.11N 96.39W
05/02/2012 M1.50 INCH LAC QUI PARLE MN TRAINED SPOTTER
1008 PM HAIL 4 N CERRO GORDO 45.13N 96.08W
05/02/2012 M1.25 INCH LAC QUI PARLE MN TRAINED SPOTTER
1025 PM HAIL MILAN 45.11N 95.91W
05/02/2012 M1.25 INCH CHIPPEWA MN TRAINED SPOTTER
1025 PM HAIL MILAN 45.11N 95.91W
05/02/2012 M2.00 INCH CHIPPEWA MN TRAINED SPOTTER
1038 PM HAIL 3 NW WATSON 45.04N 95.84W
05/02/2012 M1.00 INCH CHIPPEWA MN TRAINED SPOTTER
1050 PM HAIL 4 E HANCOCK 45.49N 95.72W
05/02/2012 M1.00 INCH POPE MN TRAINED SPOTTER
1230 AM HAIL 1 ESE WILLMAR 45.12N 95.03W
05/03/2012 M0.75 INCH KANDIYOHI MN TRAINED SPOTTER
A FEW HAIL STONES THE SIZE OF DIMES.
1258 AM HAIL 1 W GROVE CITY 45.15N 94.70W
05/03/2012 M0.75 INCH MEEKER MN FIRE DEPT/RESCUE
DIME SIZED HAIL.
0103 AM HAIL 1 S GROVE CITY 45.14N 94.68W
05/03/2012 M1.00 INCH MEEKER MN LAW ENFORCEMENT
0116 AM HAIL LITCHFIELD 45.12N 94.53W
05/03/2012 M1.00 INCH MEEKER MN FIRE DEPT/RESCUE
0126 AM HAIL LITCHFIELD 45.12N 94.53W
05/03/2012 M1.00 INCH MEEKER MN STORM CHASER
0221 AM HAIL BUFFALO 45.18N 93.87W
05/03/2012 M0.75 INCH WRIGHT MN STORM CHASER
DIME SIZE HAIL.
&&
AJZSpecial weather statement, May 3, 3:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 AM CDT THU MAY 3 2012 MNZ053-WIZ014-015-030915- BARRON-CHISAGO-POLK- 337 AM CDT THU MAY 3 2012 AT 335 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUSHING. THIS STORM WAS MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CUSHING. CENTURIA. LUCK. MCKINLEY. COMSTOCK. CUMBERLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4563 9196 4538 9196 4543 9276 4564 9269 TIME...MOT...LOC 0837Z 272DEG 39KT 4559 9260 AJZ
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:12 PM CDT | Severe Thunderstorm Warning | MPX | Brown | 63 min |
| May 2, 7:29 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 61 min |
| May 2, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice, Steele | 60 min |
| May 2, 7:32 PM CDT | Tornado Warning | MPX | Rice, Steele, Waseca | 28 min |
| May 2, 7:51 PM CDT | Areal Flood Advisory | MPX | Goodhue, Rice | 3 hr |
| May 2, 7:58 PM CDT | Special Weather Statement | MPX | Nicollet | 62 min |
| May 2, 8:22 PM CDT | Flash Flood Warning | MPX | Goodhue | 3 hr |
| May 2, 8:27 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 33 min |
| May 2, 8:46 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 29 min |
| May 2, 9:08 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 52 min |
| May 2, 9:25 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 50 min |
| May 2, 10:01 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle | 44 min |
| May 2, 10:12 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 48 min |
| May 2, 10:25 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle | 35 min |
| May 2, 10:55 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Swift | 50 min |
| May 2, 11:00 PM CDT | Tornado Warning | MPX | Chippewa | 45 min |
| May 2, 11:46 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 59 min |
| May 3, 12:47 AM CDT | Special Weather Statement | MPX | Meeker, Stearns | 58 min |
| May 3, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Meeker | 55 min |
| May 3, 1:59 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Hennepin, Sherburne, Wright | 76 min |
| May 3, 6:24 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 36 min |
| May 3, 6:49 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Morrison, Todd | 41 min |
| May 3, 7:34 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 41 min |
| May 3, 7:57 AM CDT | Special Weather Statement | MPX | Scott | 48 min |
| May 3, 8:31 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Scott | 59 min |
| May 3, 9:00 AM CDT | Special Weather Statement | MPX | Wright | 45 min |
| May 3, 9:37 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Hennepin, Ramsey | 38 min |
| May 3, 10:12 AM CDT | Special Weather Statement | MPX | Le Sueur | 48 min |
| May 3, 10:22 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 56 min |
| May 3, 10:36 AM CDT | Severe Thunderstorm Warning | MPX | Washington | 30 min |
| May 3, 10:55 AM CDT | Special Weather Statement | MPX | Goodhue, Rice | 50 min |
| May 3, 3:05 PM CDT | Special Weather Statement | MPX | Steele, Waseca | 40 min |
| May 3, 3:37 PM CDT | Special Weather Statement | MPX | Steele | 38 min |
| May 3, 4:25 PM CDT | Special Weather Statement | MPX | Faribault | 50 min |
| May 3, 6:19 PM CDT | Special Weather Statement | MPX | Waseca | 26 min |
| May 3, 6:30 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 20 min |
| May 2, 9:50 PM CDT | Special Weather Statement | MPX | Eau Claire | 40 min |
| May 3, 3:51 AM CDT | Special Weather Statement | MPX | Barron, Polk | 39 min |
| May 3, 5:14 AM CDT | Special Weather Statement | MPX | Chippewa, Rusk | 46 min |
| May 3, 10:45 AM CDT | Special Weather Statement | MPX | Polk | 45 min |
| May 3, 10:59 AM CDT | Special Weather Statement | MPX | Barron, Dunn, Pepin, Pierce, Saint Croix | 61 min |
| May 3, 11:14 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Saint Croix | 61 min |
| May 3, 12:09 PM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 66 min |
| May 3, 6:51 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce | 24 min |
Nearby
Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.